icon-account icon-glass
> FREE PODCASTS with MEDICAL ADVISER DR. BILL CODE
Connect

How Does Trazodine Interact With Other Medications?

Trazodone is an antidepressant often used to aid with sleeping issues. Many users take Trazodone in part with other medications, such as different types of benzodiazepines. This is mainly because the benzodiazepines begin to stop working and those symptoms need to be treated. However, the issue with this is that it creates a dependency on multiple drugs, and weaning of Trazodone can be difficult.


What Drugs Does Trazodone Interact With?


Trazodone has serious interactions with several other medications. It interacts with all benzodiazepines and sleeping pills, rewiring the brain and creating other health problems.


Oftentimes, people are on two antidepressants and don’t realize it because they are on Trazodone. In their head, they think that Trazodone is a sleeping pill. Yes, Trazodone may help with sleep and that might be the reason they’re taking it, but it is still an antidepressant and has serious effects.


How Does Trazodone Interact With Other Medications?


The combination of taking two antidepressants can risk serotonin syndrome which is a condition where serotonin levels are too high. This increases anxiety and can be fatal. Your body needs adequate serotonin, not just for your mood, but for your whole body’s well being. Taking multiple drugs needs to be taken seriously because it can be life-threatening. At Point of Return, we’ve had to send patients to the hospital because they were unaware that they may have serotonin syndrome.


The interactions between the medications and how people respond to them are based on a wide variety of factors. Mainly, it depends on how fast you metabolize drugs. For some women that metabolize more poorly, they are at a higher risk for two antidepressants causing serotonin syndrome. But overall, different combinations of medications react differently together and affect people uniquely. That said, the interactions generally affect the body negatively as a whole.


Whatever the case may be, being on multiple medications is never a good idea.


Not only does it rewire the body, but it creates a dependency on more than one drug and brings more issues.


If you have become addicted to benzodiazepines or Trazodone, do not fear. There is help.


If you are taking more than one drug, there is hope. With the assistance of medical professionals, such as at Point of Return, you can withdraw from these medications in a way that is not only safe, but comfortable and successful. 


Weaning off of drugs or going cold turkey on your own is not an easy process and has little success. However, by partnering with doctors and medical professionals to meet your needs and set you up on a program for withdrawal can bring lasting success.


Call us at 866-605-2333 or contact us to learn more about how we can help with your Trazodone withdrawal, Ativan withdrawal, Alprazolam withdrawal, Temazepam withdrawal, or withdrawal from any other benzodiazepines.


Older Post Newer Post